MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430077-05
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the device returned.However, isi has not received the instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, a single-port (sp) endoscope was damaged when the surgeon was rotating the instrument drives to change above/below setup while the entry guide did not rotate together with the instrument drives.There was no fragment falling into the patient.The customer used a backup endoscope to continue with the procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the nurse and obtained the following additional information: the distal part of the single-port (sp) endoscope was detached.It was confirmed that the fragment fell outside of the patient¿s body.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the endoscope firefly for failure analysis investigation.The unit was analyzed and found to have shaft mechanical damage.The distal main tube was found to be bent inward.Despite the damage on the distal main tube, the endoscope was still fully functional.Although the mechanical shaft was damaged, the qap (quality assurance procedure) could still be performed on the in-house system.Functional tests were performed and passed.Stereo calibration, endoscope focus test and color recognition was performed and passed.Images were clear, dewarped and not grainy.Noise or motion blur was seen.The buttons was fully functional and moved intuitively.First edt testing passed.A review of logs showed q 1 of error 282 (tool invalid reason).Leak tests were performed and passed.The endoscope was also found to have a detached fragment near the proximal end.The camera was found with a broken detached fragment from the chassis, measuring 1.77 in x 0.59 in.The fragment was detached and returned with the endoscope.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use or improper handling, which may include accidental drops of the endoscope or inadvertent collisions with hard surfaces.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23709913
Report Number2955842-2025-47193
Device Sequence Number10641938
Product Code IZI
UDI-Device Identifier00886874122228
UDI-Public(01)00886874122228(11)250829
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K212101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430077-05
Device Catalogue Number430077
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale